Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 31, 2025, 1:36 PM CDT for 13 counties in Kansas. It took effect at Apr 1, 2025, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 1:36 PM CDT (18:36 UTC)
- In effect from
- Apr 1, 2025, 10:00 AM CDT
- Expired
- Apr 2, 2025, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS73 KTOP 311836 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS Issued by National Weather Service Wichita KS 136 PM CDT Mon Mar 31 2025 KSZ008>010-020>023-034>038-054-011200- /O.NEW.KTOP.WI.Y.0006.250401T1500Z-250402T0600Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Lyon- Including the cities of Maple Hill, Junction City, Frankfort, Linn, Wamego, Herington, Concordia, Emporia, Minneapolis, Belleville, Bennington, Eskridge, Blue Rapids, Hanover, Harveyville, Washington, Clifton, Council Grove, Abilene, Manhattan, St. Marys, McFarland, Paxico, Alma, Marysville, Clay Center, Alta Vista, and Greenleaf 136 PM CDT Mon Mar 31 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 10 AM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Kleinsasser
3 follow-up statements
193 WWUS73 KTOP 010908 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 408 AM CDT Tue Apr 1 2025 KSZ008>010-020>023-034>038-054-012115- /O.CON.KTOP.WI.Y.0006.250401T1500Z-250402T0600Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Lyon- Including the cities of Paxico, Clifton, Washington, Linn, Emporia, Council Grove, Maple Hill, Manhattan, Alta Vista, Marysville, Clay Center, Frankfort, Concordia, St. Marys, Herington, Hanover, Greenleaf, Eskridge, McFarland, Bennington, Harveyville, Minneapolis, Belleville, Junction City, Alma, Abilene, Wamego, and Blue Rapids 408 AM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 10 AM this morning to 1 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Blair
824 WWUS73 KTOP 011912 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 212 PM CDT Tue Apr 1 2025 KSZ008>010-020>023-034>038-054-020600- /O.CON.KTOP.WI.Y.0006.000000T0000Z-250402T0600Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Lyon- Including the cities of Herington, St. Marys, Belleville, Eskridge, Greenleaf, Frankfort, Hanover, Harveyville, Junction City, Emporia, Clay Center, Blue Rapids, Paxico, Minneapolis, Clifton, Bennington, Washington, Linn, Concordia, Alta Vista, McFarland, Alma, Manhattan, Marysville, Council Grove, Maple Hill, Wamego, and Abilene 212 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ CP
285 WWUS73 KTOP 020538 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1238 AM CDT Wed Apr 2 2025 KSZ008>010-020>023-034>038-054-020645- /O.EXP.KTOP.WI.Y.0006.000000T0000Z-250402T0600Z/ Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Lyon- Including the cities of Council Grove, Linn, McFarland, Washington, Wamego, St. Marys, Greenleaf, Paxico, Minneapolis, Maple Hill, Abilene, Concordia, Emporia, Marysville, Clifton, Alta Vista, Blue Rapids, Hanover, Clay Center, Manhattan, Eskridge, Harveyville, Junction City, Belleville, Frankfort, Alma, Herington, and Bennington 1238 AM CDT Wed Apr 2 2025 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... The winds have weakened and are no longer expected to be strong. However strong wind gusts will be possible with thunderstorms early this morning. $$ 53
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:44 PM CDT, 52 minutes earlier. Its key messages:
- Strong southerly winds are expected to develop Tuesday with gusts around 45 to 50 MPH possible.
- Severe thunderstorms may develop Tuesday evening. It is looking like the greatest risk for severe weather will occur during the evening and overnight hours.
- Cool with periodic chances of rain Thursday through Saturday.
Area forecast discussion, Mar 31, 12:44 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Topeka KS Issued by National Weather Service Wichita KS 1244 PM CDT Mon Mar 31 2025 .KEY MESSAGES... - Strong southerly winds are expected to develop Tuesday with gusts around 45 to 50 MPH possible. - Severe thunderstorms may develop Tuesday evening. It is looking like the greatest risk for severe weather will occur during the evening and overnight hours. - Cool with periodic chances of rain Thursday through Saturday. && .DISCUSSION... Issued at 300 AM CDT Mon Mar 31 2025 A surface high pressure was building southward from the northern Plains into Kansas early this morning. A extensive area of cloud cover was present across central and eastern Kansas at 07Z. A mid level trough was off the Pacific Northwest at 07Z while a nearly zonal flow was present east into the central Plains. Today, clouds will gradually clear by afternoon across central and eastern Kansas with mostly sunny skies most areas by mid afternoon. Temperatures today will remain below normal for late March with highs in the 50s. The surface high will continue to build southward through the day, then shift off to the east this evening with light southeast return flow developing. The above mentioned mid level trough will move onshore tonight, then deepen across the western conus Tuesday. As this occurs, A surface low will develop in eastern Colorado and move into western Kansas in the afternoon. The deepening low will increase the pressure gradient across central and eastern Kansas during the afternoon and evening hours. Southerly winds of 20 to 30 mph with gusts of 45 to 50 mph will be possible from late morning into the early evening hours ahead of the surface low as it moves eastward. Isolated storms may develop near the surface low and dry line in north central Kansas in the late afternoon hours. Most areas will remain dry with a elevated mixed layer present through the day Tuesday. Model soundings show the EML mixing out in the late afternoon hours ahead of the dry line/Pacific front. Dew points in the mid to upper 50s are expected ahead of the approaching front with the higher readings in east central Kansas by evening. Bulk shear up to 70kts is still forecast by the models and surface based CAPE focuses across southeast and east central Kansas in the evening hours. Large swept out hodographs along with surface to 1km helicity up to 500 m2/s2 are forecast. Most storms look to be elevated with the potential for very large hail during the evening and overnight hours. Across east central Kansas where surface based storms may persist for a few hours in the evening is where the highest tornado potential will exist. Strong wind gusts will also be possible as strong winds mix down with the storms. The system and frontal boundary move eastward by Wednesday morning allowing for a dry day on Wednesday. The upper flow is forecast to remain out of the southwest into the weekend as the upper trough remains over the western states. Periodic chances for showers will be possible as pieces of energy eject into the central Plains. Temperatures also remain below normal in the 50s for the latter half of the week and into next weekend. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1237 PM CDT Mon Mar 31 2025 MVFR ceilings dissipated late this morning with VFR conditions expected for the remainder of the day. Winds will go light this evening and gradually become southeasterly by late tonight. Winds will then begin to rapidly increase tomorrow morning with gusty winds expected by late morning at all TAF sites. These southeasterly winds will also increase low-level moisture and MVFR ceilings are expected to expand northward by mid to late tomorrow morning. Confidence on exact timing and coverage of these lower clouds remains too low to include a prevailing overcast mention at this time. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...53 AVIATION...ICT
Hazardous weather outlook, Mar 31, 3:05 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 305 AM CDT Mon Mar 31 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-010815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 305 AM CDT Mon Mar 31 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday evening into early Wednesday, some of which could be severe. Large hail and damaging winds will be the main hazards. A few tornadoes will also be possible Tuesday evening. Also gusty south winds of 45 to 50 mph are forecast Tuesday afternoon and evening. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.